What causes sudden severe pain throughout the body while on Tylenol for arthritis?
New joint pain as side effect of humira...
Hi my dear,
I have gone through your medical history carefully and understood your concern.
There are 2 important points noted in your case:
1. Started humira 1/21/2016
2. started sudden joint and body pain March 2016
The pain has started again 3 days ago.
So, after revising your case, I can say that you are experiencing one of side effects of humira (new/uncommon joint pain).
Continue taking painkiller as you started so far. Report this side effect to your physician.
Hope it was of help.
If you recall, I stated that the Metaxal tab 800mg, is not working, at least not for me which may be because the Metaxal is a muscle relaxer & you said my pains are "joint" pains. Are you able to prescribe medication?
1. I do not have insurance as I am laid off, but make $54.00/month too much on unemployment to qualify for Medicaid.
2. The Metaxal was prescribed by a neurologist for a neck injury not for Humira side effects.
3. My gastroenterologist said he does not know what to do about the pains I am getting & won't say whether it is from the Humira or not. He said he doesn't know & said I have go to a Rheumatologist, which of course, with no insurance, I cannot do.
So, can you prescribe something for joint pain that actually works, isn't a fortune & won't make me too drowsy to drive or work (when I get a job)?
If not, can you suggest something over the counter that will fulfill the above needs? Many years ago, I took glucosamine & chondroitin. I did not have luck with that either.
On another note, I was wondering, besides biotin, do you know of any other medication I can use to grow back hair as mine is thinning quite a bit? It started a couple of years ago, but it is very noticeable now.
Lastly, for tonight: I was on Prednisone till the beginning of May 2016, which was prescribed by my gastroenterologist while I was in the hospital in the beginning of XXXXXXX 2016. I gained 25 lbs. I have modified the foods I eat to be much more healthy since getting UC. I have dramatically dropped the quantity of my food intake, still eating healthy, but haven't lost hardly any of the weight in the almost 2 months since I stopped taking the Prednisone. With all of these pain issues I am having. I am unable to exercise, not that ever did before but wilh all of my aches & pains, I don't feel I can start exercising now not even slowly & remember I still have that neck & back injury from the car accident. As I stated I have dramatically improved my dietary intake & dramatically dropped the quantity of my food intake & mostly drink Deer Park water. I don't drink soda, coffee nor alcohol & since I have a sore throat today, I have had some hot tea. Is there anything you can suggest to lose some of this excess weight?
Sorry for all the questions, but I can't afford to go to the doctor. I have to pay out of my pocket for the full payments to the gasto doctor & the neurologist is being paid for by my car insurance company.
Thank you in advance for addressing my concerns, Doctor.
Thank you, XXXXXXX J. Podell
Following answers to your questions...
Hi back dear XXXXXXX
I am sorry for the late reply.
To answer your questions:
1. I am sorry for your lack of possibility to access a medical insurance. Hope you'll get qualified for a medical insurance soon.
2. I also understand since the beginning that your neurologist prescribed metaxolone (which is a muscle relaxant) for the neck injury.
3. As I said in my previous answer, if you started Humira 1/21/2016, and the the first pain attack you had on March, I was linking the pain with Humira.
If you discuss this possibility as humira side effect with your primary, I'm sure that will help come to a final conclusion with him/her.
With regards to the pain you are having, Metaxalone is a muscle relaxant. You can take potent analgesics for the pain. I usually start the pain killer therapy by selecting one by one and by increasing dosage until the desired effect. If no improvement, can change pain killer until pain is totally relieved.
So can try naproxen, or mephenamic acid or any combinations you find otc. Start with low dose, then, increase gradually. If you do not see any improvement, then, can start another analgesic.
With regards to glucosamine or chondroitin or biotin, they are supplements. I usually advise my patients and encourage to take such supplements as they will help improve joint flexibility and reduce the painful attacks.
Regarding the thinning hair you are having, we should determine what the problem is:
- shampoo you are using?
- lack of vitamins
Biotin with vit. E definitely will help. However, if we do not treat the primary cause, we cannot succeed in getting the hair back to normal.
As I was reviewing the medical data you are providing, I noted that you've been using Prednisone, which is a steroid. This explains Why you are having:
- thinner hair
- weight gain
Once you stopped prednisone, it will take a few more months to get improvement until the hormonal balance is back to normality again.
So, you can take multivitamins (biotin, vit.E) to get your hair back to normal, but it will take more time.
With regards to reducing weight, I just encourage to continue with the healthy diet and lifestyle changes as you are doing now. But, I still think it will take a few more time to restore the hormonal balance once stopping prednisone.
Lack of physical activity will make it more difficult to lose weight although the good diet changes. But you should be determined and continue to follow such changes.
Hope it answered to your queries.
As stated on my list of items that I am allergic to, you will find: Aspirin, Advil & Aleve. According to my research both items you recommended: Naproxen & Mephenamic acid have properties of aspirin in them.
Also, in both of your letters you referred me to talk to my primary care physician. I stated that I cannot afford to go to a doctor (as I am laid off), so I can't follow up with my primary care physican, since I do not have one & I do not medical insurance, which I also mentioned.
Furthermore, I asked if you can prescribe medication(s), but you did not answer the question.
Please review your responses & my concerns & then please respond back to me.
Thank you, XXXXXXX J. Podell
Hi back XXXXXXX
Sorry for the misunderstanding during our communication. I really apologize for the Naproxen suggestion, I have reviewed your case and as mistakenly I have typed naproxen instead of nimesulide (can find under the brand names of Aulin). It does not contain aspirin.
Mephenamic acid is not in the list of the drugs you are allergic to.
Mephenamic acid (Ponstan) has not aspirin.
Both of them Nimesulide and mephenamic acid can be found in combination with paracetamol or codeine, but do not take if combined with medications you are allergic to.
Ketoprofene (OKI) is another alternative without containing aspirin, naproxen or ibuprofen.
My idea was to start using analgesic medications apart the muscle relaxant you've been prescribed so far. We do recommend various analgesic drugs until you'll have a complete relieve. They can be found OTC without a prescription.
In case the OTC meds cannot help, we should shift to prescription and more potent analgesic medications to help you ease the pain.
In your case, as you are allergic to 3 analgesics, it is a bit difficult to find the right OTC analgesic to relieve the pain. However, should try one by one. Although only 3 have caused allergy so far, we do not know how your body will act to others (if allergy will appear or not once you take other meds). This is unpredictable from us. We can only advise to start with low dose, and if you notice any allergy symptom, immediately take Benadryl orally, and go to ER. This is a general rule for all meds you might be using even if prescribed.
With regards to giving prescription only, you can go to the terms and conditions section and if you read carefully there is a paragraph mentioning that the expert : "Will not prescribe or dispense medicines".
Please let me know if you have other concerns.
The User accepted the expert's answer
Get personalised answers from verified doctor in minutes across 80+ specialties
- Could arthritis in knees cause severe pain in legs
- What causes severe pain in testicles
- What causes sever pain in the abdomen
- What causes severe pain inside thighs while kicking
- What causes severe pain in heels
- What causes severe pain in elbows
- Mold causing severe pain in body
- What causes severe pain from back to arm
- Is getting severe pain symptom of arthritis
- What is the cause of severe pain in the legs